Journal of Indian Academy of Oral Medicine and Radiology

CASE REPORT
Year
: 2018  |  Volume : 30  |  Issue : 3  |  Page : 306--309

Drug induced erythema multiforme: Reporting 2 cases


Kamala Rawson1, R Usha Rani2, Sonia Susan1, Gigi Roy1, Neha Gupta1 
1 Department of Oral Medicine and Radiology, Mar Baselios Dental College, Kothamangalam, Kerala, India
2 Department of General Surgery, ESIC-MC PGIMSR, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Kamala Rawson
Department of Oral Medicine and Radiology, Mar Baselios Dental College, Kothamangalam, Kerala
India

Erythema multiforme (EM) is a rare, acute, inflammatory mucocutaneous condition caused by a hypersensitivity reaction with the appearance of cytotoxic T lymphocytes in the epithelium that induce apoptosis in keratinocytes, which leads to satellite cell necrosis. Reactions to drugs are quite common and are generally mild, hence not reported. However, occasionally life-threatening reactions including EM major (Steven–Johnson syndrome) and toxic epidermal necrolysis may occur. A wide spectrum of drugs can sometimes give rise to EM. We report two cases of EM following administration of non-steroidal anti-inflammatory drugs.


How to cite this article:
Rawson K, Rani R U, Susan S, Roy G, Gupta N. Drug induced erythema multiforme: Reporting 2 cases.J Indian Acad Oral Med Radiol 2018;30:306-309


How to cite this URL:
Rawson K, Rani R U, Susan S, Roy G, Gupta N. Drug induced erythema multiforme: Reporting 2 cases. J Indian Acad Oral Med Radiol [serial online] 2018 [cited 2021 Nov 29 ];30:306-309
Available from: https://www.jiaomr.in/article.asp?issn=0972-1363;year=2018;volume=30;issue=3;spage=306;epage=309;aulast=Rawson;type=0